Alert archive / South Dakota / Wind Advisories in 2013
Wind Advisory 13, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at May 31, 2013, 3:52 AM CDT for Jones County, Lyman County, South Dakota. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 31, 2013, 3:52 AM CDT (08:52 UTC)
- Expired
- May 31, 2013, 6:44 PM CDT
- In force
- 15 hr
- Issued by
- NWS Aberdeen, SD
Counties Jones County, SD, Lyman County, SD
The radar
The Rapid City radar (KUDX), 206 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
629 WWUS73 KABR 310852 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 352 AM CDT FRI MAY 31 2013 ...WINDY CONDITIONS ACROSS SOUTH CENTRAL SOUTH DAKOTA... .A LOW PRESSURE SYSTEM OVER SOUTH DAKOTA THIS MORNING WILL MOVE EAST THROUGH THE DAY. GUSTY WEST TO NORTHWEST WINDS WILL ACCOMPANY THIS STORM SYSTEM THROUGH THE DAY ACROSS THE I-90 REGION OF SOUTH CENTRAL SOUTH DAKOTA. SDZ045-048-312100- /O.NEW.KABR.WI.Y.0013.130531T0852Z-130601T0000Z/ JONES-LYMAN- INCLUDING THE CITIES OF...MURDO...PRESHO 352 AM CDT FRI MAY 31 2013 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...GUSTY WINDS ARE ONGOING AND WILL CONTINUE THROUGH THE DAY. * WINDS...WEST TO NORTHWEST WINDS FROM 25 TO 35 MPH GUSTING TO 40 TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TMT
1 follow-up statement
647 WWUS73 KABR 312344 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 644 PM CDT FRI MAY 31 2013 SDZ045-048-010045- /O.CAN.KABR.WI.Y.0013.000000T0000Z-130601T0000Z/ JONES-LYMAN- INCLUDING THE CITIES OF...MURDO...PRESHO 644 PM CDT FRI MAY 31 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. GUSTY NORTHWEST WINDS OF 15 TO 30 MPH ARE STILL EXPECTED THROUGH SATURDAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at May 31, 12:53 AM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, May 31, 12:53 AM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1253 AM CDT FRI MAY 31 2013 .UPDATE... 06Z AVIATION UPDATED DISCUSSION BELOW. && .PREVIOUS DISCUSSION... .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT UPPER LEVEL AND SURFACE LOWS WILL CONTINUE TO SPIN OVER THE NORTHERN PLAINS TONIGHT THROUGH THE DAY FRIDAY...THEN BEGIN TO SLOWLY PUSH EAST OF THE REGION. CURRENTLY A FEW SHOWERS AND THUNDERSTORMS OCCURRING OVER PARTS OF THE NORTHWESTERN CWA. WITH SOME AREAS SEEING PEEKS AT THE SUN THIS AFTERNOON...MAY SEE A FEW OF THESE SHOWERS AND STORMS DEVELOP ACROSS THE CENTRAL AND EASTERN CWA AS WELL DURING THE AFTERNOON AND EARLY EVENING HOURS. MUCH OF THE CWA WILL BE DRY AFTER SUNSET...THEN THE AREA OF SHOWERS ON THE BACK SIDE OF THE LOW WILL SWING OVER THE CWA ON FRIDAY...AND LOOKS TO CONTINUE INTO THE DAY SATURDAY. MUCH OF THE RAINFALL SHOULD BE LIGHT...SO GENERALLY EXPECTING AMOUNTS BETWEEN ONE QUARTER AND THREE QUARTERS OF AN INCH BY THE TIME THE RAIN ENDS ON SATURDAY. HIGH PRESSURE DROPS OVER THE REGION BEHIND THE EXITING SYSTEM SATURDAY NIGHT. TEMPERATURES WILL BE A BIT COOL DUE TO THE PROJECTED RAIN AND ASSOCIATED CLOUD COVER. LOWER TO MID 60S WILL BE COMMON FOR HIGHS ON FRIDAY...WITH UPPER 50S TO LOWER 60S ON SATURDAY. .LONG TERM...SUNDAY THROUGH THURSDAY THE UPPER LEVEL PATTERN WILL BEGIN WITH RIDGING OVER THE NORTHERN PLAINS...AND A TROUGH MOVING INTO THE PACIFIC NORTHWEST. THIS TROUGH WILL CLOSE OFF AND TRACK EAST...RESULTING IN SOUTHWEST FLOW OVER THE NORTHERN PLAINS BY MONDAY...AND THE LOW CENTER OVERHEAD BY WEDNESDAY. THE RESULT IS QUIET WEATHER EARLY ON...FOLLOWED BY SEVERAL CHANCES FOR SHOWERS AND THUNDERSTORMS MONDAY THROUGH WEDNESDAY. THE BEST CHANCES AT THIS POINT APPEAR TO BE ALONG THE COLD FRONT AS IT MOVES FROM WEST TO EAST ACROSS THE REGION ON TUESDAY. MODELS ARE A LITTLE DIFFERENT IN THE TIMING OF THIS FEATURE...AND WHILE 0-6 KM SHEAR VALUES ARE STRONG...ML CAPE VALUES ARE LIMITED TO 500 J/KG OR LESS...SO SEVERE POTENTIAL APPEARS TO BE LOW AT THIS POINT. BELOW NORMAL TEMPERATURES WILL PERSIST THROUGH THE LONG TERM PERIOD. && .AVIATION... 06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS A LOW PRESSURE SYSTEM WILL SPIN OVER THE NORTHERN PLAINS THROUGH THE VALID TAF PERIOD. AS THE LOW DROPS OVER SD FRIDAY AFTERNOON RAIN WILL BEGIN TO FILL IN OVER THE REGION. THE LOW WILL ALSO DRAG SOME STRATUS INTO THE REGION FRIDAY MORNING. VFR CONDITIONS TONIGHT WILL FALL TO MVFR DAYTIME FRIDAY AND MAY FALL FURTHER TO IFR FRIDAY EVENING. VSBY WILL ALSO BECOME MVFR IN HEAVIER SHOWERS/MODERATE RAIN. GUSTY SOUTHERLY WINDS WILL GRADUALLY SHIFT FROM THE SOUTH...TO MORE OF A SOUTHWEST DIRECTION TONIGHT. ON FRIDAY WINDS WILL SHIFT AGAIN TO THE NORTHWEST AND BECOME GUSTY. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...WISE SHORT TERM...PARKIN LONG TERM...SERR AVIATION...MOHR WEATHER.GOV/ABERDEEN
Hazardous weather outlook, May 30, 4:50 AM CDT, 23 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 450 AM CDT THU MAY 30 2013 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-311000- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 450 AM CDT THU MAY 30 2013 /350 AM MDT THU MAY 30 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN THIS AFTERNOON ACROSS PORTIONS OF THE FORECAST AREA. OVERALL...THE SEVERE THREAT IS LOW...WITH MORE ORGANIZED SEVERE STORMS SOUTHEAST OF THE REGION. ALTHOUGH...A FEW STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS RETURN TO THE FORECAST FOR EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. TMT
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:14 PM CDT | Areal Flood Warning | ABR | Corson, Dewey | 48 hr |
| May 31, 3:14 PM CDT | River Flood Warning | ABR | Corson | 10 hr |
Nearby
Wind Advisories in South Dakota, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.